Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Charleston, WV

June 5, 2007Jackson County, Meigs County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 5, 2007, 9:48 PM EDT for Jackson County, Meigs County, Vinton County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 9:48 PM EDT (01:48 UTC)
Expired
Jun 5, 2007, 10:27 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

Counties Jackson County, OH, Meigs County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 060148
SVRRLX
OHC079-105-163-060230-
/O.NEW.KRLX.SV.W.0019.070606T0148Z-070606T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
948 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VINTON COUNTY IN SOUTHEAST OHIO...
  MEIGS COUNTY IN SOUTHEAST OHIO...
  JACKSON COUNTY IN SOUTHEAST OHIO...

* UNTIL 1030 PM EDT

* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR JACKSON...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WELLSTON

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3925 8227 3920 8227 3918 8194 3910 8190
      3902 8232 3903 8233 3904 8243 3900 8245
      3899 8247 3896 8262 3913 8269

$$

19
2 follow-up statements
000 
WWUS51 KRLX 060216
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT TUE JUN 5 2007

OHC079-060225-
/O.CAN.KRLX.SV.W.0019.000000T0000Z-070606T0230Z/
JACKSON OH-
1015 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE AREA. THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS 
BEEN CANCELLED.

LAT...LON 3918 8251 3920 8227 3918 8194 3910 8190
      3902 8232 3903 8233 3900 8245 3899 8247

$$

OHC105-163-060230-
/O.CON.KRLX.SV.W.0019.000000T0000Z-070606T0230Z/
VINTON OH-MEIGS OH-
1015 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR MEIGS AND VINTON COUNTIES...

AT 1013 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS
STORM WAS LOCATED NEAR WILKESVILLE...OR ABOUT 9 MILES NORTH OF RIO
GRANDE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM
CENTER...CARPENTER...DYESVILLE...DEXTER...HARRISONVILLE AND DARWIN

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN COALTON WITH THIS 
STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3918 8251 3920 8227 3918 8194 3910 8190
      3902 8232 3903 8233 3900 8245 3899 8247

$$

19
000 
WWUS51 KRLX 060227
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 PM EDT TUE JUN 5 2007

OHC105-163-060236-
/O.CAN.KRLX.SV.W.0019.000000T0000Z-070606T0230Z/
VINTON OH-MEIGS OH-
1026 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR MEIGS AND VINTON COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS 
AND IS MOVING OUT OF THE WARNED AREA. THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 1030 PM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3918 8251 3920 8227 3918 8194 3910 8190
      3902 8232 3903 8233 3900 8245 3899 8247

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:07 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 5, 8:07 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT TUE JUN 5 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL
BUILD IN ON WEDNESDAY. A HOT DAY THURSDAY WILL BE FOLLOWED BY A COLD
FRONT WITH THUNDERSTORMS FRIDAY AFTERNOON AND EVENING.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AREA OF THUNDERSTORMS MOVING THROUGH EASTERN KENTUCKY ATTM
ASSOCIATED WITH SHORTWAVE AND WILL AFFECT PRIMARILY SOUTHERN AREAS
OF CWA. ATMOSPHERIC DYNAMICS ACROSS REGION ARE MARGINAL AT BEST SO
MAINLY EXPECT SOME LOCALIZED HEAVY RAINS. COULD BE SOME ISOLATED
WIND/SMALL HAIL EVENTS.  COLD FRONT INDICATED TO PASS THROUGH
REGION BETWEEN 03 AND 09Z TONIGHT. AGAIN DYNAMICS ARE MARGINAL AND
GIVEN TIME OF DAY NOTHING STRONG EXPECTED. WENT WITH MAV GUIDANCE
ON TEMPS. CLEAR THINGS OUT WEDNESDAY AS HIGH PRESSURE ONCE AGAIN
BUILDS IN.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THURSDAY IS LINING UP TO BE THE HOTTEST DAY OF THE YEAR...FOLLOWED
BY A COLD FRONT COMING LATE FRIDAY THAT COULD POTENTIALLY PRODUCE
STRONG THUNDERSTORMS.

A STRONG UPPER LEVEL RIDGE BUILDS WEDNESDAY NIGHT INTO
THURSDAY...WITH 1000-500MB THICKNESSES SURGING INTO THE MID TO UPPER
570S DAM BY 00Z FRIDAY. HOTTEST DAY SO FAR THIS YEAR FOR MOST
LOCATIONS ON THURSDAY. TEMP FORECAST RELIES MOST ON MAV
GUIDANCE...BECAUSE IT HAS DONE A SUPERIOR JOB VERSUS OTHER GUIDANCE
WHEN WE HAVE BEEN STUCK IN A WARM RIDGE THE LAST FEW WEEKS.
ALSO...THE MET QUICKLY RAISES DEWPOINTS INTO THE MID AND UPPER 60S
ON THURSDAY. THERE HAS BEEN A SIGNIFICANT MOIST BIAS IN THE MET/NAM
THIS SPRING. THE MAV ON THE OTHER HAND PUTS DEWPOINTS IN THE UPPER
50S/NEAR 60...YIELDING A FULLER DIURNAL RANGE...AND THUS HOTTER
TEMPS THURSDAY. MIXING TO THE 750MB LEVEL WILL ALLOW MODEST WINDS TO
MIX DOWN IN THE AFTERNOON...WHICH ALONG WITH LOW RELATIVE HUMIDITY
LEVELS...COULD CAUSE INCREASED FIRE DANGER.

AN OPEN GULF DOES LET MOISTURE COME IN EVENTUALLY...THURSDAY NIGHT
INTO FRIDAY. THOUGH TEMPERATURES WILL BE A COUPLE OR SO DEGREES
LOWER FRIDAY...THE ADDITION OF HUMIDITY WILL MAKE IT JUST AS IF NOT
MORE UNCOMFORTABLE. A COLD FRONT THEN RUNS INTO THIS UNSTABLE
ATMOSPHERE. THOUGH UPPER LEVEL DYNAMICS ARE MOST FAVORABLE TO OUR
NORTH...WESTERLIES ALOFT STILL LOOK GOOD ENOUGH AND CONVECTIVE
INDICES FAVORABLE ENOUGH FOR POSSIBLE SEVERE THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING STRAIGHT LINE
WINDS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
CONSENSUS OF MODELS MORE AGGRESSIVELY PUSHES COLD FRONT THROUGH
AND EVEN SOUTH OF THE AREA BY THE BEGINNING OF THE PERIOD. I HAD
SOME INITIAL APPREHENSION OF FOLLOWING THIS TREND AS REFLECTED IN
HPC FORECAST...BECAUSE THE TENDENCY OF THE LAST FEW WEEKS FOR
FRONTS TO BE DEPICTED PLOWING INTO THE WARM RIDGE ONLY TO NEVER
MATERIALIZE THIS FAR SOUTH. HOWEVER...THE BROAD MODEL AGREEMENT ON
THE FLATTENING OF THE SOUTHEAST RIDGE /ONLY TO HAVE IT REBUILD
TOWARDS THE END OF THE PERIOD/ LENDS CREDENCE TO THE SCENARIO.
ALSO...THERE IS REMARKABLE AGREEMENT ON THE BIG PICTURE AMONG GFS
ENSEMBLE MEMBERS OF THE FLOW BECOMING ZONAL...VERSUS THE SOUTHWEST
FLOW THAT PREVENTED EARLIER FRONTS FROM PROGRESSING INTO THE RIDGE.

FORECAST ADJUSTMENTS HAVE BEEN MADE TO ALLOW FRONT TO CLEAR THE
AREA...AND KEEP ALMOST ENTIRE CWA DRY FOR THE WEEKEND. CHANCE POPS
RETURN EARLY NEXT WEEK WITH RETURN FLOW BEHIND HIGH...AND RIDGE
THEN REBUILDS THE HEAT BACK INTO THE REGION TOWARDS MIDWEEK.
THOUGH MUCH OF THE FORECAST RELIES ON HPC GRIDS...THE HPC FORECAST
HIGHS FOR SUNDAY/MONDAY WERE NEAR OR IN SOME CASES EVEN COOLER
THAN THE COOLEST OF THE GFS ENSEMBLE MEMBERS...SO I ADJUSTED THESE
SLIGHTLY WARMER. EVEN SO...TEMPERATURES ARE A BIT COOLER THAN
OUR PREVIOUS FORECAST.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
NUMEROUS SHOWERS AND THUNDERSTORMS TRACKING ACROSS FAR SOUTHERN WV
RIGHT AT START OF FORECAST PERIOD WILL CAUSE MVFR CONDITIONS AT
TIMES BKW NEXT COUPLE OF HOURS.  THE SHOWERS AND THUNDERSTORMS WERE
MORE WIDELY SCATTERED IN THE HTS AND CRW AREAS BUT BRIEF MVFR
CONDITIONS ARE POSSIBLE AT THESE SITES EARLY ON AS WELL.

FARTHER N...THE RAIN IS OVER PKB AND CKB AND CONDITIONS SHOULD
IMPROVE EKN ONCE ONE LAST THUNDERSTORM GOES BY AROUND 01Z.

A COLD FRONT WILL MOVE THROUGH ALL SITES BY ABOUT 06Z...FOLLOWED BY
DRIER AIR WITH IMPROVING CONDITIONS...ALTHOUGH PATCHY MVFR
STRATOCUMULUS WILL TEND TO FORM BEFORE DAWN.

HIGH PRESSURE WILL BRING THE FIRST DAY IN OVER A WEEK WITHOUT
THUNDERSTORMS SOMEWHERE IN THE AREA WEDNESDAY.  EXPECT VFR
CONDITIONS WITH LIGHT AND VARIABLE FLOW WITH SCATTERED CLOUD BASES
LIFTING INTO AFTERNOON CUMULUS 4-5KFT.

&&

.FIRE WEATHER...
A BUILDING HOT RIDGE ON THURSDAY COULD LEAD TO INCREASED FIRE
DANGER. AFTERNOON TEMPERATURES WILL GET INTO THE 90S...WHILE
DEWPOINTS LAG IN THE 50S TO NEAR 60...WHICH WILL RESULT IN RELATIVE
HUMIDITY LEVELS MARGINALLY CLOSE TO RED FLAG CRITERIA. MIXING TO 750
MB WILL ALSO ALLOW MODEST WINDS TO MIX DOWN...NOT QUITE TO CRITERIA
LEVEL BUT PERHAPS MARGINAL. MORE GULF MOISTURE WILL THEN ARRIVE
THURSDAY NIGHT INTO FRIDAY TO IMPROVE CONDITIONS IN REGARDS TO FIRE
WEATHER.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...DB/MDP
NEAR TERM...DB
SHORT TERM...MDP
LONG TERM...MDP
AVIATION...TRM
Hazardous weather outlook, Jun 5, 4:08 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
408 PM EDT TUE JUN 5 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-
036>040-046-047-061300-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
408 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY
AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT
COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ005-013-024>026-033>035-061300-
DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
RALEIGH-
408 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL MOVE THROUGH THE WEST VIRGINIA
COAL FIELDS...AND SOUTHWEST VIRGINIA...THIS AFTERNOON AND EARLY
EVENING. THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO
50MPH. THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE STRONGEST
CELLS COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY
AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT
COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDP

In the hours before

Local storm report, Jun 5, 6:08 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 N GRUNDY              37.32N 82.10W
06/05/2007  E0.75 INCH       BUCHANAN           VA   COUNTY OFFICIAL

&&

JDENT
Local storm report, Jun 5, 6:20 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             3 N GRUNDY              37.32N 82.10W
06/05/2007  E0.75 INCH       BUCHANAN           VA   COUNTY OFFICIAL

&&

JDENT
Local storm report, Jun 5, 8:22 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
822 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     3 SSE WAR               37.26N 81.66W
06/05/2007                   MCDOWELL           WV   COUNTY OFFICIAL

            LARGE TREES DOWN...BLOCKING ROADS IN BERWIND

0627 PM     TSTM WND DMG     5 SSE WAR               37.24N 81.65W
06/05/2007                   MCDOWELL           WV   COUNTY OFFICIAL

            LARGE TREES DOWN...BLOCKING ROADS...POWER OUTAGES

0627 PM     TSTM WND DMG     6 SE WAR                37.24N 81.60W
06/05/2007                   MCDOWELL           WV   COUNTY OFFICIAL

            LARGE TREE DOWN ON HOUSE...4 POWER POLES DOWN VALLSCREEK
            TO STATE LINE

&&

MDP
Special weather statement, Jun 5, 9:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
923 PM EDT TUE JUN 5 2007

OHZ083-060200-
JACKSON OH-
923 PM EDT TUE JUN 5 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 923 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF JACKSON...
MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
JACKSON...PETERSBURG...WELLSTON AND COALTON.

EXPECT A DOWNPOUR AND POSSIBLE SMALL HAIL IN THE PATH OF THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.